Volume 7 Supplement 2
Changes in stereotyped behaviour following acute or repeated methylenedioxy-methamphetamine (MDMA) treatment
© Szelényi et al; licensee BioMed Central Ltd. 2007
Published: 14 November 2007
In our previous experiments a decrease of the MDMA-induced 5-HT syndrome (HTS) was observed following repeated administration of the dextrorotatory (d) enantiomer of MDMA. The aim of the present study was to examine how the dopamine agonist-induced stereotyped behaviour (SB) alters following single or repeated d-MDMA treatment.
Wistar male rats were treated with single or repeated (4 times with 2 hours intervals) doses (10 mg/kg) of d-MDMA. Three, 7 and 14 days later the intensity of d-MDMA-induced HTS and SB was examined. The SB-inducing effect of d-amphetamine (AM) and apomorphine (APO) was also checked.
(1) Following repeated administration of d-MDMA the intensity of MDMA-induced HTS decreased while that of SB increased. (2) Single dose pretreatment with d-MDMA did not influence the d-MDMA-induced HTS but enhanced the SB. (3) The d-AM-induced SB also increased while the APO-induced SB did not change.
A single dose of d-MDMA, which, in contrast to the repeated treatment, did not alter the 5-HT-related behaviour, may already result in development of DA sensitization.
This work was supported by Hungarian grants OTKA K-60999 and ETT-441/2006.
This article is published under license to BioMed Central Ltd.